English
 
   
Transient Fever Response After ECT in a Patient with Catatonic Schizophrenia: A Case Report

Anıl ALP,Melike KARAÇAM DOĞAN,Elçin ÖZÇELİK EROĞLU,Mevhibe İrem YILDIZ,Şeref Can GÜREL,Suzan ÖZER
2024 35(1): 78-82
DOI: 10.5080/u26972
[Geri]    [PDF]    [Özet]    [Yazara Mail]
İNGİLİZCE ÖZET

Electroconvulsive therapy (ECT) is an effective and safe treatment
method for many psychiatric disorders. In general medical practice, ECT
may cause side effects as most other treatment methods do. Headache,
myalgia, nausea, vomiting, confusion, anterograde amnesia are common
side effects of electroconvulsive therapy. Fever; in addition to general
medical conditions such as infection, malignancy, connective tissue
diseases, drug treatments, malignant hyperthermia, convulsions, it can also
occur due to conditions such as neuroleptic malignant syndrome (NMS),
serotonin syndrome, catatonia, malignant catatonia, which are frequently
encountered in psychiatry clinics. In the literature, transient fever response
due to electroconvulsive therapy application have been described, albeit
rarely. Although there are many proposed mechanisms for the emergence
of a fever response, regardless of its cause, it is still not understood why
some fever responses occur. In this article, we present the differential
diagnosis of the fever response, possible causes, and the mechanisms that
may reveal the secondary fever response to electroconvulsive therapy in a
case with a diagnosis of catatonic schizophrenia, who developed a fever
response during electroconvulsive therapy sessions and no fever response
was observed at times other than electroconvulsive therapy sessions. In
this case, postictal benign fever response associated with electroconvulsive
therapy was considered after excluding other medical conditions that may
cause a fever response after electroconvulsive therapy.
Keywords: ECT, Fever, Catatonia, NMS